Alert archive / Massachusetts / Storm Watches in 2026

Storm Watch 2, NWS Boston/Norton, MA

February 20, 2026

NWS Boston/Norton, MA issued this storm watch at Feb 20, 2026, 12:21 PM EST. It took effect at Feb 23, 2026, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 20, 2026, 12:21 PM EST (17:21 UTC)
In effect from
Feb 23, 2026, 1:00 AM EST
Expired
Feb 21, 2026, 12:37 PM EST
In force
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

056 
WHUS71 KBOX 201721
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1221 PM EST Fri Feb 20 2026

ANZ254>256-210900-
/O.EXT.KBOX.SC.Y.0023.260221T1200Z-260221T1800Z/
/O.NEW.KBOX.SR.A.0002.260223T0600Z-260224T0400Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1221 PM EST Fri Feb 20 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 1 PM EST
SATURDAY...
...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

* WHAT...For the Small Craft Advisory, north winds 10 to 15 kt and
  seas 4 to 6 feet expected. For the Storm Watch, northeast winds
  30 to 40 kt with gusts up to 50 kt and seas 15 to 20 feet 
  possible.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...For the Small Craft Advisory, from 7 AM to 1 PM EST 
  Saturday. For the Storm Watch, from late Sunday night through 
  Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ250-210900-
/O.EXT.KBOX.SC.Y.0023.260221T1200Z-260221T1800Z/
/O.NEW.KBOX.SR.A.0002.260223T1100Z-260224T0400Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1221 PM EST Fri Feb 20 2026

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 1 PM EST
SATURDAY...
...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

* WHAT...For the Small Craft Advisory, north winds 15 to 20 kt
  with gusts up to 25 kt and seas 4 to 6 feet expected. For the
  Storm Watch, north winds 30 to 40 kt with gusts up to 50 kt and
  seas 16 to 21 feet possible.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...For the Small Craft Advisory, from 7 AM to 1 PM EST 
  Saturday. For the Storm Watch, from Monday morning through 
  Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ230-210900-
/O.NEW.KBOX.GL.A.0008.260223T0600Z-260224T0500Z/
Boston Harbor-
1221 PM EST Fri Feb 20 2026

...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

* WHAT...North winds 30 to 40 kt and waves 1 to 3 feet possible.

* WHERE...Boston Harbor.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ235-237-210900-
/O.NEW.KBOX.SR.A.0002.260223T1000Z-260223T2300Z/
Rhode Island Sound-Block Island Sound-
1221 PM EST Fri Feb 20 2026

...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  6 to 11 feet possible.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ232>234-210900-
/O.NEW.KBOX.SR.A.0002.260223T1000Z-260224T0100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1221 PM EST Fri Feb 20 2026

...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
EVENING...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 5
  to 8 feet possible.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ231-210900-
/O.NEW.KBOX.SR.A.0002.260223T1100Z-260224T0200Z/
Cape Cod Bay-
1221 PM EST Fri Feb 20 2026

...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and seas 4
  to 8 feet possible.

* WHERE...Cape Cod Bay.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ251-210900-
/O.NEW.KBOX.SR.A.0002.260223T1100Z-260224T0400Z/
Massachusetts Bay and Ipswich Bay-
1221 PM EST Fri Feb 20 2026

...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

* WHAT...North winds 30 to 40 kt with gusts to 50 kt and seas 9 
  to 14 feet possible.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ236-210900-
/O.NEW.KBOX.SR.A.0002.260223T1100Z-260223T2300Z/
Narragansett Bay-
1221 PM EST Fri Feb 20 2026

...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and waves
  around 3 feet possible.

* WHERE...Narragansett Bay.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Storm force winds and hazardous waves could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$
2 follow-up statements
638 
WHUS71 KBOX 210826
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
326 AM EST Sat Feb 21 2026

ANZ254>256-212130-
/O.CAN.KBOX.SC.Y.0023.260221T1200Z-260221T1800Z/
/O.CON.KBOX.SR.A.0002.260223T0600Z-260224T0400Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
326 AM EST Sat Feb 21 2026

...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northeast winds 40 to 50 kt with gusts up to 55 kt and 
  seas 16 to 21 feet possible.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ250-212130-
/O.CAN.KBOX.SC.Y.0023.260221T1200Z-260221T1800Z/
/O.CON.KBOX.SR.A.0002.260223T1100Z-260224T0400Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
326 AM EST Sat Feb 21 2026

...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...North winds 40 to 50 kt with gusts up to 60 kt and seas 
  18 to 23 feet possible.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ235-237-212130-
/O.EXT.KBOX.SR.A.0002.260223T0800Z-260223T2300Z/
Rhode Island Sound-Block Island Sound-
326 AM EST Sat Feb 21 2026

...STORM WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

* WHAT...North winds 35 to 45 kt with gusts up to 55 kt and seas 
  7 to 12 feet possible.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From late Sunday night through Monday afternoon.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ230-212130-
/O.CON.KBOX.GL.A.0008.260223T0600Z-260224T0500Z/
Boston Harbor-
326 AM EST Sat Feb 21 2026

...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

* WHAT...North winds 30 to 40 kt with gusts up to 45 kt and waves
  2 to 4 feet possible.

* WHERE...Boston Harbor.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANZ232>234-212130-
/O.CON.KBOX.SR.A.0002.260223T1000Z-260224T0100Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
326 AM EST Sat Feb 21 2026

...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY EVENING...

* WHAT...Northeast winds 40 to 45 kt with gusts up to 55 kt and 
  seas 7 to 10 feet possible.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From late Sunday night through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ231-212130-
/O.CON.KBOX.SR.A.0002.260223T1100Z-260224T0200Z/
Cape Cod Bay-
326 AM EST Sat Feb 21 2026

...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Northeast winds 40 to 50 kt with gusts up to 55 kt and 
  seas 9 to 14 feet possible.

* WHERE...Cape Cod Bay.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ251-212130-
/O.CON.KBOX.SR.A.0002.260223T1100Z-260224T0400Z/
Massachusetts Bay and Ipswich Bay-
326 AM EST Sat Feb 21 2026

...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...North winds 35 to 45 kt with gusts up to 55 kt and seas 
  11 to 16 feet possible.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Storm force winds and hazardous seas could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$

ANZ236-212130-
/O.CON.KBOX.SR.A.0002.260223T1100Z-260223T2300Z/
Narragansett Bay-
326 AM EST Sat Feb 21 2026

...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and 
  waves around 3 feet possible.

* WHERE...Narragansett Bay.

* WHEN...From Monday morning through Monday afternoon.

* IMPACTS...Storm force winds and hazardous waves could capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should prepare to remain in port, alter course, and/or
secure the vessel before the onset of severe conditions.

&&

$$
284 
WHUS71 KBOX 211737
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1237 PM EST Sat Feb 21 2026

ANZ230-220645-
/O.UPG.KBOX.GL.A.0008.260223T0600Z-260224T0500Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Boston Harbor-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...North winds 35 to 45 kt with gusts up to 55 kt and 
  waves 2 to 4 feet expected.

* WHERE...Boston Harbor.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ254>256-220645-
/O.UPG.KBOX.SR.A.0002.260223T0600Z-260224T0400Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...North winds 40 to 50 kt with gusts up to 60 kt and seas 
  16 to 21 feet expected.

* WHERE...In Massachusetts coastal waters, Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm and 
  Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket. In Rhode Island coastal waters, 
  Coastal Waters from Montauk NY to Marthas Vineyard extending 
  out to 20 nm South of Block Island.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ235-237-220645-
/O.UPG.KBOX.SR.A.0002.260223T0800Z-260223T2300Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Rhode Island Sound-Block Island Sound-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...North winds 35 to 45 kt with gusts up to 55 kt and seas 
  7 to 12 feet expected.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ232>234-220645-
/O.UPG.KBOX.SR.A.0002.260223T1000Z-260224T0100Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...North winds 40 to 50 kt with gusts up to 55 kt and seas 
  7 to 10 feet expected.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ231-220645-
/O.UPG.KBOX.SR.A.0002.260223T1100Z-260224T0200Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Cape Cod Bay-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...Northeast winds 40 to 50 kt with gusts up to 60 kt and 
  seas 10 to 15 feet expected.

* WHERE...Cape Cod Bay.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ250-251-220645-
/O.UPG.KBOX.SR.A.0002.260223T1100Z-260224T0400Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...Northeast winds 30 to 50 kt with gusts up to 60 kt and 
  seas 18 to 23 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Massachusetts Bay and 
  Ipswich Bay.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous seas will capsize or 
  damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ236-220645-
/O.UPG.KBOX.SR.A.0002.260223T1100Z-260223T2300Z/
/O.NEW.KBOX.SR.W.0002.260223T0300Z-260224T0600Z/
Narragansett Bay-
1237 PM EST Sat Feb 21 2026

...STORM WARNING IN EFFECT FROM 10 PM SUNDAY TO 1 AM EST
TUESDAY...

* WHAT...North winds 30 to 40 kt with gusts up to 50 kt and 
  waves around 3 feet expected.

* WHERE...Narragansett Bay.

* WHEN...From 10 PM Sunday to 1 AM EST Tuesday.

* IMPACTS...Storm force winds and hazardous waves will capsize 
  or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should remain in port, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this storm watch went out at Feb 20, 8:19 AM EST, 4 hours 2 minutes earlier. Its key messages:

  • Messy day on tap with rain, snow, sleet and freezing rain expected. Mostly a rain event for areas southeast of I-95. All locations will see a change back to snow tonight with light accumulations possible. Slippery road conditions expected.
  • Light snow and snow showers continue Saturday with limited additional accumulations.
  • Coastal storm late Sunday-Monday more than likely to miss or just brush southern New England, but too soon to rule out a more widespread high impact outcome.
  • Another round of unsettled weather mid week.
Area forecast discussion, Feb 20, 8:19 AM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
819 AM EST Fri Feb 20 2026

.WHAT HAS CHANGED...
Winter Weather Advisories remain in effect from 10 AM today to
7 AM Saturday due to accumulating snow and ice, leading to
slippery road conditions.

There continues to be uncertainty with regard to the coastal
storm late Sunday into Monday, but we are still favoring a less
impactful offshore track at this time.

&&

.KEY MESSAGES...

- Messy day on tap with rain, snow, sleet and freezing rain
  expected. Mostly a rain event for areas southeast of I-95.
  All locations will see a change back to snow tonight with
  light accumulations possible. Slippery road conditions
  expected.

- Light snow and snow showers continue Saturday with limited
  additional accumulations.

- Coastal storm late Sunday-Monday more than likely to miss or
  just brush southern New England, but too soon to rule out a
  more widespread high impact outcome.

- Another round of unsettled weather mid week.

&&

.DISCUSSION...
KEY MESSAGE 1...Messy day on tap with rain, snow, sleet and
freezing rain expected. Mostly a rain event for areas southeast
of I-95. All locations will see a change back to snow tonight
with light accumulations possible. Slippery road conditions
expected.

Winter Weather Advisories for interior Southern New England to
just east of the I-95 corridor today into tonight.

Low pressure continues moving northeast towards the Great Lakes
spreading an area of warm front-driven precipitation over much
of the northeast CONUS England by the afternoon. Next, a
secondary area of low pressure develops somewhere S of Long
Island and moves east overnight. The trend in guidance has been
to keep the column cooler with each run. Whereas last night's
00z output showed the mid-level warm nose making it well north of
the Mass Pike, the vast majority of tonight high- resolution
guidance shows the warm nose struggling to make it to the Mass
border. This trend appears to be driven by stronger cold
advection/cold air damming in NH/ME being moved further south by
the departing secondary low pressure.

Still a somewhat challenging p-type forecast under the warm
nose, but the trend has been for colder temps in this layer. In
terms of sensible weather, a colder above 0C layer means that
areas along and north of the Mass Pike can expect a mostly snow
and sleet event while areas further south see more in the way of
sleet and freezing rain. As the last shift aptly described it,
"a potpourri of precipitation types". The higher confidence part
of the forecast comes after the heaviest precip Friday night as
the mid levels cool. Strengthening northerly flow means that the
entire CWA transitions to a period of light snow in all areas
Friday night. Winter Weather Advisories continue for most of
interior Southern New England.

Still feel the HREF has a good handle on precipitation types and
was used for weather types/changeovers. Forecast remains largely
on track since the previous discussion. Precipitation breaks out
in far western New England after the Friday morning commute, and
gradually spreads east-northeast into the afternoon. Areas near
and north of the Mass Pike and into the Merrimack Valley/North
Shore should remain as mostly snow for the duration of this
event, where the greatest accumulations of wet snow are forecast
(3-5" with spot 6" amounts along the NH border). Areas along and
south of the Mass Pike southward into Northern Connecticut and
northwest Rhode Island are more likely to see a mix of precip
types, with accreting freezing rain (up to two tenths of an
inch), sleet and minor wet snow (C-3").

Lower snowfall totals expected in the Boston metro area due to
stiff onshore flow helping to warm highs into the upper 30s. Any
wintry precip that falls during the day likely struggles to
accumulate. Things change somewhat quickly Friday night as
colder northerly flow drives southward Friday evening. Expect a
transition over from wintry mix of rain/sleet over to a minor-
accumulating but greasy light snow with a couple inches of snow
accumulation forecast. While totals will be light (1-2 inches)
the timing of the transition will not be ideal for the evening
commute and will likely result in slick travel. Opted to not go
with an advisory as confidence in snowfall and sleet totals over
2 inches is still somewhat low.

Elsewhere, this is a mostly rain event SE of I-95 with a period
of light snow Friday night. In these areas, a coating to a half
inch of snow is possible mainly on grassy surfaces or side
streets.

KEY MESSAGE 2...Light snow and snow showers continue Saturday
with limited additional accumulations.

A leftover inverted trough continues light snow/snow shower
activity through mid morning Saturday. Moisture profiles will
become increasingly unfavorable for snow growth as the DGZ dries
out. Because of that, accumulations if any would be limited to
an inch or less. Highs may only range around 30-32 for northeast
MA, and in the mid to upper 30s for RI, northern CT and
southeast MA.

KEY MESSAGE 3...Coastal storm late Sunday-Monday more than
likely to miss or just brush southern New England, but too
soon to rule out a more widespread high impact outcome.

Latest guidance suite has trended the consensus track of an
expected powerful low pressure closer to, but still southeast
of, the 40N/70W benchmark Sunday night into Monday. That said,
there remains significant spread in the details. Much can change
with the forecast for Sunday into Monday over the next 48 hours.

At present, thinking most impacts from snowfall and wind are
confined to RI and southeastern MA. Strong winds also possible
elsewhere along the immediate coasts. This is mainly due to the
expected size of this low pressure, even with the more offshore
track. A closer track would mean more snow and wind impacts for
more of southern New England.

KEY MESSAGE 4... Another round of unsettled weather mid week.

Zonal flow and a surface ridge of high pressure then move
overhead briefly on Tuesday bringing a period of quiet weather
into mid week, but another frontal system approaches late
Wednesday bringing another chance for wet weather. However,
with the trend toward warmer conditions, much of the warm
frontal precipitation likely falls as rain outside of the high
terrain areas at night.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

13Z TAF Update: Moderate confidence due to uncertainty in precip
type and timing of lowest conditions.

VFR ceilings rapidly drop to MVFR/IFR this afternoon as
snow/sleet starts from west to east. Warming aloft south of I-90
should bring a change to rain and sleet for KBDL/KPVD with a
brief period of -FZRA possible in CT. All rain for Cape Cod and
Islands. Precipitation switches to all snow after 00z as winds
back to N with most of accumulation north of I-90. MVFR/IFR
ceilings persist into Sat with -SHSN at times, especially in MA.

KBOS Terminal...Moderate confidence in TAF.

KBDL Terminal...Moderate confidence in TAF.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Mainly VFR, with local MVFR possible. Chance
SN.

Sunday: Mainly VFR, with areas MVFR possible. Breezy. Chance
SN.

Sunday Night: MVFR/IFR conditions possible. Windy with areas of
gusts up to 35 kt. Chance SN.

Monday: Mainly VFR, with local IFR possible. Strong winds with
areas of gusts up to 40 kt. Chance SN.

Monday Night: VFR. Windy with local gusts up to 35 kt. Slight
chance SN.

Tuesday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

High confidence through the end of this week.

Increasing winds and seas this evening into Saturday as a low
pressure passes by. Winds diminish Saturday, but lingering rough
seas expected over the outer coastal waters.

Outlook /Saturday Night through Tuesday/...

Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Slight chance of freezing rain, slight chance
of snow.

Sunday: Winds less than 25 kt. Seas up to 5 ft. Slight chance
of snow.

Sunday Night: Strong winds with gusts up to 40 kt. Rough seas
up to 16 ft. Chance of snow. Local visibility 1 nm or less.

Monday: gale force winds with gusts up to 45 kt. Rough seas up
to 23 ft. Chance of snow. Areas of visibility 1 nm or less.

Monday Night: Low risk for gale force winds with gusts up to
40 kt. Rough seas up to 22 ft. Chance of snow.

Tuesday: Winds less than 25 kt. Rough seas up to 13 ft.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 7 AM EST Saturday for CTZ002>004.
MA...Winter Weather Advisory until 7 AM EST Saturday for MAZ002>014-
     026.
RI...Winter Weather Advisory until 7 AM EST Saturday for RIZ001-003.
MARINE...Small Craft Advisory from 7 PM this evening to 1 PM EST
     Saturday for ANZ250-254>256.

&&

DISCUSSION...Belk/FT
AVIATION...JWD
MARINE...Belk/FT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:34 AM ESTSmall Craft AdvisoryBOX26 hr
Feb 20, 12:15 PM ESTWinter Storm WatchBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more38 hr
Feb 20, 12:18 PM ESTHigh Wind WatchBOXBarnstable, Dukes, Nantucket15 hr
Feb 20, 12:21 PM ESTGale WatchBOX24 hr
Feb 20, 12:24 PM ESTCoastal Flood WatchBOXBarnstable, Dukes, Essex, Nantucket, Norfolk, Plymouth and 1 more4 days

Nearby

Storm Watches in Massachusetts, 2026Every storm watch in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.